If you have high blood pressure (or hypertension) and are having problems with erectile dysfunction (ED), the first step toward a solution is to see your doctor. You may be a bit hesitant to discuss your sex life with a doctor, but rest assured, your doctor has heard it all before and will know how to help you.
Erectile dysfunction is fairly common. One study in the Journal of the American Geriatrics Society found that nearly half of men over age 40 with high blood pressure have ED.
Dizziness, lightheadedness or faintness upon rising. This side effect may be strongest after the first dose, especially if you have been taking a diuretic (water pill). Get up more slowly. Contact your doctor if these symptoms persist or are severe.
Salty or metallic taste or a decreased ability to taste. This effect usually goes away as you continue taking the medication.
Swelling of your neck, face, and tongue. See a doctor right away if you have any of these symptoms. These represent a serious emergency.
High potassiumlevels. This is a potentially life-threatening complication. Therefore, people on ACE inhibitors should regularly have blood tests to measure potassium levels. Signs of too much potassium in the body include confusion, irregular heartbeat, nervousness, numbness or tingling in hands, feet or lips, shortness of breath or difficulty breathing, and weakness or heaviness in legs. Contact your doctor right away if you have any of these symptoms.
Kidney failure. Although ACE inhibitors help to protect the kidneys, it can also cause kidney failure in some people.